July  2020, 40(7): 4519-4531. doi: 10.3934/dcds.2020189

Sharp $ \frac12 $-Hölder continuity of the Lyapunov exponent at the bottom of the spectrum for a class of Schrödinger cocycles

1. 

Department of Mathematics, Uppsala University, Box 480, 75106 Uppsala, Sweden

2. 

Department of Mathematics, KTH Royal Institute of Technology, 100 44 Stockholm, Sweden

* Corresponding author: Jordi-Lluís Figueras

Received  October 2019 Published  April 2020

We consider the setting for the disappearance of uniform hyperbolicity as in Bjerklöv and Saprykina (2008 Nonlinearity 21), where it was proved that the minimum distance between invariant stable and unstable bundles has a linear power law dependence on parameters. In this scenario we prove that the Lyapunov exponent is sharp $ \frac12 $-Hölder continuous.

In particular, we show that the Lyapunov exponent of Schrödinger cocycles with a potential having a unique non-degenerate minimum is sharp $ \frac12 $-Hölder continuous below the lowest energy of the spectrum, in the large coupling regime.

Citation: Jordi-Lluís Figueras, Thomas Ohlson Timoudas. Sharp $ \frac12 $-Hölder continuity of the Lyapunov exponent at the bottom of the spectrum for a class of Schrödinger cocycles. Discrete & Continuous Dynamical Systems - A, 2020, 40 (7) : 4519-4531. doi: 10.3934/dcds.2020189
References:
[1]

A. Avila, Global theory of one-frequency Schrödinger operators, Acta Math., 215 (2015), 1-54.  doi: 10.1007/s11511-015-0128-7.  Google Scholar

[2]

A. Avila and S. Jitomirskaya, Almost localization and almost reducibility, J. Eur. Math. Soc. (JEMS), 12 (2010), 93-131.  doi: 10.4171/JEMS/191.  Google Scholar

[3]

K. Bjerklöv, The dynamics of a class of quasi-periodic Schrödinger cocycles, Ann. Henri Poincaré, 16 (2015), 961-1031.  doi: 10.1007/s00023-014-0330-8.  Google Scholar

[4]

K. Bjerklöv and M. Saprykina, Universal asymptotics in hyperbolicity breakdown, Nonlinearity, 21 (2008), 557-586.  doi: 10.1088/0951-7715/21/3/010.  Google Scholar

[5]

J. Bourgain, Hölder regularity of integrated density of states for the almost Mathieu operator in a perturbative regime, Lett. Math. Phys., 51 (2000), 83-118.  doi: 10.1023/A:1007641323456.  Google Scholar

[6]

J. Bourgain, Green's function estimates for lattice Schrödinger operators and applications, Annals of Mathematics Studies, Vol. 158, Princeton University Press, Princeton, NJ, 2005. doi: 10.1515/9781400837144.  Google Scholar

[7]

J. Bourgain and S. Jitomirskaya, Continuity of the Lyapunov exponent for quasiperiodic operators with analytic potential, J. Statist. Phys., 108 (2002), 1203-1218.  doi: 10.1023/A:1019751801035.  Google Scholar

[8]

R. Calleja and J.-L. Figueras, Collision of invariant bundles of quasi-periodic attractors in the dissipative standard map, Chaos, 22 (2012), 033114, 10 pp. doi: 10.1063/1.4737205.  Google Scholar

[9]

J.-L. Figueras and A. Haro, Different scenarios for hyperbolicity breakdown in quasiperiodic area preserving twist maps, Chaos, 25 (2015), 123119, 16 pp. doi: 10.1063/1.4938185.  Google Scholar

[10]

J.-L. Figueras and A. Haro, A note on the fractalization of saddle invariant curves in quasiperiodic systems, Discrete Contin. Dyn. Syst. Ser. S, 9 (2016), 1095-1107.  doi: 10.3934/dcdss.2016043.  Google Scholar

[11]

M. Goldstein and W. Schlag, Hölder continuity of the integrated density of states for quasi-periodic Schrödinger equations and averages of shifts of subharmonic functions, Ann. of Math., 154 (2001), 155-203.  doi: 10.2307/3062114.  Google Scholar

[12]

M. Goldstein and W. Schlag, Fine properties of the integrated density of states and a quantitative separation property of the Dirichlet eigenvalues, Geom. Funct. Anal., 18 (2008), 755-869.  doi: 10.1007/s00039-008-0670-y.  Google Scholar

[13]

S. Hadj Amor, Hölder continuity of the rotation number for quasi-periodic co-cycles in $ {\rm{SL}} (2,\mathbb{R})$, Comm. Math. Phys., 287 (2009), 565-588.  doi: 10.1007/s00220-008-0688-x.  Google Scholar

[14]

A. Haro and R. de la Llave, Manifolds on the verge of a hyperbolicity breakdown, Chaos, 16 (2006), 013120, 8 pp. doi: 10.1063/1.2150947.  Google Scholar

[15]

M.-R. Herman, Une méthode pour minorer les exposants de lyapounov et quelques exemples montrant le caractére local d'un théorème d'arnold et de moser sur le tore de dimension $2$, Comment. Math. Helv., 58 (1983), 453-502.   Google Scholar

[16]

S. JitomirskayaD. A. Koslover and M. S. Schulteis, Continuity of the Lyapunov exponent for analytic quasiperiodic cocycles, Ergodic Theory Dynam. Systems, 29 (2009), 1881-1905.  doi: 10.1017/S0143385709000704.  Google Scholar

[17]

R. A. Johnson, Lyapounov numbers for the almost periodic Schrödinger equation, Illinois J. Math., 28 (1984), 397-419.  doi: 10.1215/ijm/1256046068.  Google Scholar

[18]

S. Klein, Anderson localization for the discrete one-dimensional quasi-periodic Schrödinger operator with potential defined by a Gevrey-class function, J. Funct. Anal., 218 (2005), 255-292.  doi: 10.1016/j.jfa.2004.04.009.  Google Scholar

[19]

O. Knill, The upper Lyapunov exponent of $ \rm{SL} $(2,R) cocycles: Discontinuity and the problem of positivity, in Lyapunov Exponents (Oberwolfach, 1990), Lecture Notes in Math., Vol. 1486, Springer, Berlin, 1991, 86–97. doi: 10.1007/BFb0086660.  Google Scholar

[20]

C. A. Marx and S. Jitomirskaya, Dynamics and spectral theory of quasi-periodic Schrödinger-type operators, Ergodic Theory Dynam. Systems, 37 (2017), 2353-2393.  doi: 10.1017/etds.2016.16.  Google Scholar

[21]

T. Ohlson Timoudas, Power law asymptotics in the creation of strange attractors in the quasi-periodically forced quadratic family, Nonlinearity, 30 (2017), 4483-4522.  doi: 10.1088/1361-6544/aa8c9e.  Google Scholar

[22]

T. Ohlson Timoudas, Asymptotic laws for a class of quasi-periodic Schrödinger cocycles at the lowest energy of the spectrum, preprint, arXiv: 1809.05418, 2018. Google Scholar

[23]

Y. Wang and J. You, Examples of discontinuity of Lyapunov exponent in smooth quasiperiodic cocycles, Duke Math. J., 162 (2013), 2363-2412.  doi: 10.1215/00127094-2371528.  Google Scholar

[24]

Y. Wang and Z. Zhang, Uniform positivity and continuity of Lyapunov exponents for a class of $C^2$ quasiperiodic Schrödinger cocycles, J. Funct. Anal., 268 (2015), 2525-2585.  doi: 10.1016/j.jfa.2015.01.003.  Google Scholar

show all references

References:
[1]

A. Avila, Global theory of one-frequency Schrödinger operators, Acta Math., 215 (2015), 1-54.  doi: 10.1007/s11511-015-0128-7.  Google Scholar

[2]

A. Avila and S. Jitomirskaya, Almost localization and almost reducibility, J. Eur. Math. Soc. (JEMS), 12 (2010), 93-131.  doi: 10.4171/JEMS/191.  Google Scholar

[3]

K. Bjerklöv, The dynamics of a class of quasi-periodic Schrödinger cocycles, Ann. Henri Poincaré, 16 (2015), 961-1031.  doi: 10.1007/s00023-014-0330-8.  Google Scholar

[4]

K. Bjerklöv and M. Saprykina, Universal asymptotics in hyperbolicity breakdown, Nonlinearity, 21 (2008), 557-586.  doi: 10.1088/0951-7715/21/3/010.  Google Scholar

[5]

J. Bourgain, Hölder regularity of integrated density of states for the almost Mathieu operator in a perturbative regime, Lett. Math. Phys., 51 (2000), 83-118.  doi: 10.1023/A:1007641323456.  Google Scholar

[6]

J. Bourgain, Green's function estimates for lattice Schrödinger operators and applications, Annals of Mathematics Studies, Vol. 158, Princeton University Press, Princeton, NJ, 2005. doi: 10.1515/9781400837144.  Google Scholar

[7]

J. Bourgain and S. Jitomirskaya, Continuity of the Lyapunov exponent for quasiperiodic operators with analytic potential, J. Statist. Phys., 108 (2002), 1203-1218.  doi: 10.1023/A:1019751801035.  Google Scholar

[8]

R. Calleja and J.-L. Figueras, Collision of invariant bundles of quasi-periodic attractors in the dissipative standard map, Chaos, 22 (2012), 033114, 10 pp. doi: 10.1063/1.4737205.  Google Scholar

[9]

J.-L. Figueras and A. Haro, Different scenarios for hyperbolicity breakdown in quasiperiodic area preserving twist maps, Chaos, 25 (2015), 123119, 16 pp. doi: 10.1063/1.4938185.  Google Scholar

[10]

J.-L. Figueras and A. Haro, A note on the fractalization of saddle invariant curves in quasiperiodic systems, Discrete Contin. Dyn. Syst. Ser. S, 9 (2016), 1095-1107.  doi: 10.3934/dcdss.2016043.  Google Scholar

[11]

M. Goldstein and W. Schlag, Hölder continuity of the integrated density of states for quasi-periodic Schrödinger equations and averages of shifts of subharmonic functions, Ann. of Math., 154 (2001), 155-203.  doi: 10.2307/3062114.  Google Scholar

[12]

M. Goldstein and W. Schlag, Fine properties of the integrated density of states and a quantitative separation property of the Dirichlet eigenvalues, Geom. Funct. Anal., 18 (2008), 755-869.  doi: 10.1007/s00039-008-0670-y.  Google Scholar

[13]

S. Hadj Amor, Hölder continuity of the rotation number for quasi-periodic co-cycles in $ {\rm{SL}} (2,\mathbb{R})$, Comm. Math. Phys., 287 (2009), 565-588.  doi: 10.1007/s00220-008-0688-x.  Google Scholar

[14]

A. Haro and R. de la Llave, Manifolds on the verge of a hyperbolicity breakdown, Chaos, 16 (2006), 013120, 8 pp. doi: 10.1063/1.2150947.  Google Scholar

[15]

M.-R. Herman, Une méthode pour minorer les exposants de lyapounov et quelques exemples montrant le caractére local d'un théorème d'arnold et de moser sur le tore de dimension $2$, Comment. Math. Helv., 58 (1983), 453-502.   Google Scholar

[16]

S. JitomirskayaD. A. Koslover and M. S. Schulteis, Continuity of the Lyapunov exponent for analytic quasiperiodic cocycles, Ergodic Theory Dynam. Systems, 29 (2009), 1881-1905.  doi: 10.1017/S0143385709000704.  Google Scholar

[17]

R. A. Johnson, Lyapounov numbers for the almost periodic Schrödinger equation, Illinois J. Math., 28 (1984), 397-419.  doi: 10.1215/ijm/1256046068.  Google Scholar

[18]

S. Klein, Anderson localization for the discrete one-dimensional quasi-periodic Schrödinger operator with potential defined by a Gevrey-class function, J. Funct. Anal., 218 (2005), 255-292.  doi: 10.1016/j.jfa.2004.04.009.  Google Scholar

[19]

O. Knill, The upper Lyapunov exponent of $ \rm{SL} $(2,R) cocycles: Discontinuity and the problem of positivity, in Lyapunov Exponents (Oberwolfach, 1990), Lecture Notes in Math., Vol. 1486, Springer, Berlin, 1991, 86–97. doi: 10.1007/BFb0086660.  Google Scholar

[20]

C. A. Marx and S. Jitomirskaya, Dynamics and spectral theory of quasi-periodic Schrödinger-type operators, Ergodic Theory Dynam. Systems, 37 (2017), 2353-2393.  doi: 10.1017/etds.2016.16.  Google Scholar

[21]

T. Ohlson Timoudas, Power law asymptotics in the creation of strange attractors in the quasi-periodically forced quadratic family, Nonlinearity, 30 (2017), 4483-4522.  doi: 10.1088/1361-6544/aa8c9e.  Google Scholar

[22]

T. Ohlson Timoudas, Asymptotic laws for a class of quasi-periodic Schrödinger cocycles at the lowest energy of the spectrum, preprint, arXiv: 1809.05418, 2018. Google Scholar

[23]

Y. Wang and J. You, Examples of discontinuity of Lyapunov exponent in smooth quasiperiodic cocycles, Duke Math. J., 162 (2013), 2363-2412.  doi: 10.1215/00127094-2371528.  Google Scholar

[24]

Y. Wang and Z. Zhang, Uniform positivity and continuity of Lyapunov exponents for a class of $C^2$ quasiperiodic Schrödinger cocycles, J. Funct. Anal., 268 (2015), 2525-2585.  doi: 10.1016/j.jfa.2015.01.003.  Google Scholar

[1]

Pedro Duarte, Silvius Klein, Manuel Santos. A random cocycle with non Hölder Lyapunov exponent. Discrete & Continuous Dynamical Systems - A, 2019, 39 (8) : 4841-4861. doi: 10.3934/dcds.2019197

[2]

Russell Johnson, Mahesh G. Nerurkar. On $SL(2, R)$ valued cocycles of Hölder class with zero exponent over Kronecker flows. Communications on Pure & Applied Analysis, 2011, 10 (3) : 873-884. doi: 10.3934/cpaa.2011.10.873

[3]

Alexander I. Bufetov. Hölder cocycles and ergodic integrals for translation flows on flat surfaces. Electronic Research Announcements, 2010, 17: 34-42. doi: 10.3934/era.2010.17.34

[4]

Wilhelm Schlag. Regularity and convergence rates for the Lyapunov exponents of linear cocycles. Journal of Modern Dynamics, 2013, 7 (4) : 619-637. doi: 10.3934/jmd.2013.7.619

[5]

Jinhao Liang. Positive Lyapunov exponent for a class of quasi-periodic cocycles. Discrete & Continuous Dynamical Systems - A, 2020, 40 (3) : 1361-1387. doi: 10.3934/dcds.2020080

[6]

Łukasz Struski, Jacek Tabor. Expansivity implies existence of Hölder continuous Lyapunov function. Discrete & Continuous Dynamical Systems - B, 2017, 22 (9) : 3575-3589. doi: 10.3934/dcdsb.2017180

[7]

Susanna Terracini, Gianmaria Verzini, Alessandro Zilio. Uniform Hölder regularity with small exponent in competition-fractional diffusion systems. Discrete & Continuous Dynamical Systems - A, 2014, 34 (6) : 2669-2691. doi: 10.3934/dcds.2014.34.2669

[8]

Charles Pugh, Michael Shub, Amie Wilkinson. Hölder foliations, revisited. Journal of Modern Dynamics, 2012, 6 (1) : 79-120. doi: 10.3934/jmd.2012.6.79

[9]

Jinpeng An. Hölder stability of diffeomorphisms. Discrete & Continuous Dynamical Systems - A, 2009, 24 (2) : 315-329. doi: 10.3934/dcds.2009.24.315

[10]

Yong Chen, Hongjun Gao, María J. Garrido–Atienza, Björn Schmalfuss. Pathwise solutions of SPDEs driven by Hölder-continuous integrators with exponent larger than $1/2$ and random dynamical systems. Discrete & Continuous Dynamical Systems - A, 2014, 34 (1) : 79-98. doi: 10.3934/dcds.2014.34.79

[11]

Mauricio Poletti. Stably positive Lyapunov exponents for symplectic linear cocycles over partially hyperbolic diffeomorphisms. Discrete & Continuous Dynamical Systems - A, 2018, 38 (10) : 5163-5188. doi: 10.3934/dcds.2018228

[12]

Nanhee Kim. Uniqueness and Hölder type stability of continuation for the linear thermoelasticity system with residual stress. Evolution Equations & Control Theory, 2013, 2 (4) : 679-693. doi: 10.3934/eect.2013.2.679

[13]

Jianhai Bao, Xing Huang, Chenggui Yuan. New regularity of kolmogorov equation and application on approximation of semi-linear spdes with Hölder continuous drifts. Communications on Pure & Applied Analysis, 2019, 18 (1) : 341-360. doi: 10.3934/cpaa.2019018

[14]

Lucas Backes, Aaron Brown, Clark Butler. Continuity of Lyapunov exponents for cocycles with invariant holonomies. Journal of Modern Dynamics, 2018, 12: 223-260. doi: 10.3934/jmd.2018009

[15]

Luis Barreira, Claudia Valls. Hölder Grobman-Hartman linearization. Discrete & Continuous Dynamical Systems - A, 2007, 18 (1) : 187-197. doi: 10.3934/dcds.2007.18.187

[16]

Rafael De La Llave, R. Obaya. Regularity of the composition operator in spaces of Hölder functions. Discrete & Continuous Dynamical Systems - A, 1999, 5 (1) : 157-184. doi: 10.3934/dcds.1999.5.157

[17]

Vincent Lynch. Decay of correlations for non-Hölder observables. Discrete & Continuous Dynamical Systems - A, 2006, 16 (1) : 19-46. doi: 10.3934/dcds.2006.16.19

[18]

Luca Lorenzi. Optimal Hölder regularity for nonautonomous Kolmogorov equations. Discrete & Continuous Dynamical Systems - S, 2011, 4 (1) : 169-191. doi: 10.3934/dcdss.2011.4.169

[19]

Andrey Kochergin. A Besicovitch cylindrical transformation with Hölder function. Electronic Research Announcements, 2015, 22: 87-91. doi: 10.3934/era.2015.22.87

[20]

Walter Allegretto, Yanping Lin, Shuqing Ma. Hölder continuous solutions of an obstacle thermistor problem. Discrete & Continuous Dynamical Systems - B, 2004, 4 (4) : 983-997. doi: 10.3934/dcdsb.2004.4.983

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (53)
  • HTML views (80)
  • Cited by (0)

[Back to Top]